Has anyone experienced fatigued taking acarbose daily at 25mg?
I usually take it in the morning with my breakfast. I workout twice a day and ever since I have started taking acarbose I don’t feel I recover from my workouts since I started. Has anyone else experienced this?
I take rapamycin once a week and was adding acarbose since I didn’t have a good reaction to Canagliflozin.
I did not experience that, nor is it listed as a common side effect. Have you experimented with stopping and starting to see if it is the Acarbose?
I only take acarbose with my evening meal so it is ~14 hours before I exercise. So no, I haven’t experienced any fatigue. But perhaps your body is missing that sugar spike that acarbose suppresses. We know that sugar/carbohydrates give a temporary energy boost.
I don’t know what you eat, but I would not take acarbose with a meal that didn’t have a fairly high carbohydrate content unless you are diabetic. I am not advocating any diet, but I have found that for me, a low-carb diet gives me(subjectively)a feeling of a more even amount of energy throughout the day.
thank you, I typically eat it with a very high carbohydrate meal.
I will experiment with stopping for a couple of weeks and then try it with my evening meal as you suggest.
I haven’t taken Acarbose yet, but I do experience fatigue w Metformin which is similar to acarbose in that it reduces absorption of carbs, albeit less potently perhaps. But definite fatigue on it, probably bc I cut carbs too hard on it as well as workout a lot… What negative effects did u experience with Canagliflozin? Definitely curious…
I take 300 mg before dinner. I work out in the mornings and have not noticed any effect positive or negative on my endurance, strength or recovery relative to before I started taking it.
I have existing health issues but yes acarbose dose dependently worsens physical fatigue rather intensely for me. 25mg a day isn’t that bad anymore for me and mentally I’m not very fatigued though and I find I feel better on it overall so I choose to take it at this dose (the worse the GI side effects the more fatigue, so I’m hoping as I acclimate to it fatigue goes away close to entirely long term). I might bump up the dose. I would not be surprised if acarbose is similar to metformin in reducing VO2 max or something similar. I’m not taking rapamycin with it because it worsens my condition, since there was a synergistic effect on lifespan extension it could worsen/better the associated fatigue pretty significantly.
I had a severe UTI with Canagliflozin. Never have had a UTI before, within a week of starting I began to have pain when urinating and had blood in my urine. My doctor was very worried, I stopped taking it and within 2 days all was gone. I havent had any symptoms since I stopped a few months ago.
That’s interesting you say that , as I feel it has had an effect on my endurance. I have stopped taking it and already my fatigue and endurance has rebounded.
That stinks about the UTI… One of my physician friends, who ended up having heart failure, temporarily from being in permanent a fib is on Empagliflozin, and had a UTI shortly after starting. He has increased his water intake and has not had any problems for the last couple years. Also, out of heart failure now, so his drugs deck/exercise is working!
FWIW - I think ‘fatigue’ is a strong word, but I definitely feel a little sluggish if I do Acarbose with lunch and breakfast. As others have postulated I think it is the lack of food buzz we typically get and not a downright downer. I think I may load up with dinner and skip the lunch/bfast doses.